Role of vitamin E in decreasing the toxic effect of digoxin


Meral I. , Baydas B., Bayıroglu F., Uysal H.

TURKISH JOURNAL OF VETERINARY & ANIMAL SCIENCES, cilt.23, ss.445-450, 1999 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 23
  • Basım Tarihi: 1999
  • Dergi Adı: TURKISH JOURNAL OF VETERINARY & ANIMAL SCIENCES
  • Sayfa Sayısı: ss.445-450

Özet

This experiment was carried out to evaluate the role of Vitamin E in decreasing the toxic effect of digoxin. Electrocardiographic recordings of New Zealand rabbits which were treated with digoxin-only or digoxin+vitamin E were used. Recordings were obtained before and 24 hours after treatments. It was found that digoxin-only treatment caused a sinusoidal tachicardia without changing the durations or amplitudes of any wave on the trace. However, digoxin+vitamin E treatment did not produce any increase in heart rate. It was concluded that Vitamin E injection along with digoxin injection might lower the toxic effect of digoxin. More studies are needed to convince these findings.